Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 132, NWS Norman, OK

April 27, 2021Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2021, 10:57 PM CDT for Clay County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2021, 10:57 PM CDT (03:57 UTC)
Expired
Apr 27, 2021, 11:17 PM CDT
In force
20 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 73 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 8:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS54 KOUN 280357
SVROUN
TXC077-280445-
/O.NEW.KOUN.SV.W.0132.210428T0357Z-210428T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1057 PM CDT Tue Apr 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northern Clay County in northern Texas...

* Until 1145 PM CDT.

* At 1057 PM CDT, a severe thunderstorm was located 4 miles north of
  Dean, moving east at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Petrolia, Byers, Dean and Charlie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3408 9842 3410 9840 3413 9839 3413 9838
      3414 9839 3415 9838 3411 9817 3415 9813
      3415 9810 3407 9812 3404 9809 3403 9810
      3394 9803 3387 9842
TIME...MOT...LOC 0357Z 248DEG 14KT 3399 9834 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

03
2 follow-up statements
484 
WWUS54 KOUN 280410
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1110 PM CDT Tue Apr 27 2021

TXC077-280445-
/O.CON.KOUN.SV.W.0132.000000T0000Z-210428T0445Z/
Clay TX-
1110 PM CDT Tue Apr 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN CLAY COUNTY...

At 1109 PM CDT, a severe thunderstorm was located 5 miles west of
Petrolia, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Petrolia, Byers, Dean and Charlie. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3410 9840 3413 9839 3413 9838 3414 9839
      3415 9838 3411 9817 3415 9813 3415 9810
      3407 9812 3404 9809 3403 9810 3398 9807
      3396 9838
TIME...MOT...LOC 0409Z 212DEG 17KT 3404 9832 

HAIL...0.75IN
WIND...60MPH
 
$$

03
080 
WWUS54 KOUN 280417
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1117 PM CDT Tue Apr 27 2021

TXC077-280427-
/O.CAN.KOUN.SV.W.0132.000000T0000Z-210428T0445Z/
Clay TX-
1117 PM CDT Tue Apr 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3410 9840 3413 9839 3413 9838 3414 9839
      3415 9838 3411 9817 3415 9813 3415 9810
      3407 9812 3404 9809 3403 9810 3398 9807
      3396 9838
TIME...MOT...LOC 0416Z 248DEG 14KT 3405 9828 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 27, 6:36 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Tue Apr 27 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021

Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021

The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.

The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.

The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Tue Apr 27 2021

Widespread TSRA are expected through the period. There will be
early breaks in the activity over southeast and northwest
Oklahoma, but rain and storms should fill in over most of the
region overnight and especially early Wednesday. Ceilings are
expected to be lowest within a few hours either side of sunrise
Wednesday, with slight improvement through the day.

CmS
&&

.UPPER AIR...
Issued at 629 PM CDT Tue Apr 27 2021

No upper air flights are currently planned for tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  78  64  75  56 /  40  70  80  60
Hobart OK         82  62  78  53 /  30  70  70  40
Wichita Falls TX  83  67  79  57 /  30  70  80  50
Gage OK           82  56  75  48 /  20  30  40  40
Ponca City OK     81  64  77  55 /  20  70  80  60
Durant OK         76  67  79  61 /  40  50  80  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ008-013-019-020-
     023>032-038>048-050>052.

TX...Flood Watch through Thursday morning for TXZ086-089-090.

&&

SHORT TERM...26
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Apr 27, 12:41 PM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1241 PM CDT Tue Apr 27 2021

OKZ004>048-050>052-TXZ083>090-281130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1241 PM CDT Tue Apr 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Severe thunderstorms are possible this afternoon into tonight. A
Slight Risk covers most of Oklahoma and all of western north
Texas. While large hail will be the primary hazard over the
larger area, all severe weather hazards are possible, especially
across western north Texas and southwest Oklahoma. The greatest
risk for severe weather will be late afternoon into the early
evening.

.Heavy Rainfall and Flooding...
Heavy rainfall with the potential for flooding is possible
tonight.

.Fire Weather...
Elevated fire weather conditions are possible across northwest
Oklahoma late morning into this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a Slight Risk of thunderstorms south of line from near
Woodward, to Enid, and to Stillwater. Thunderstorms are forecast
to exit to the east Wednesday morning with additional
thunderstorms expected to redevelop by the afternoon. While large
hail will be the primary hazard over the larger area, all severe
weather hazards are possible, especially across western north
Texas and southwest Oklahoma. Thunderstorms should exit the area
early Thursday morning.

.Heavy Rainfall and Flooding...
Heavy rainfall and flooding will continue to be a hazard on
Wednesday into early Thursday. During this period, the greatest
risk for flooding will be across southeast and south central
Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 27, 9:54 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
954 PM CDT Tue Apr 27 2021

TXZ086-088-089-280345-
Wichita TX-Archer TX-Baylor TX-
954 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita...
northwestern Archer and northeastern Baylor Counties Until 1045 PM
CDT...

AT 953 PM CDT, a strong thunderstorm was located near Dundee, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Holliday, Dundee, Mankins, Lake Kickapoo and Lake Diversion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3377 9907 3397 9873 3374 9855 3356 9893
TIME...MOT...LOC 0253Z 236DEG 22KT 3370 9893

03
Special weather statement, Apr 27, 9:55 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
955 PM CDT Tue Apr 27 2021

OKZ039-044-045-280345-
Cotton OK-Stephens OK-Jefferson OK-
955 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Cotton...central Stephens
and northwestern Jefferson Counties Until 1045 PM CDT...

AT 953 PM CDT, a strong thunderstorm was located near Corum, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Duncan, Comanche, Bray, Velma, Waurika Lake, Corum and Empire City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3444 9820 3468 9787 3468 9785 3441 9762
      3424 9807
TIME...MOT...LOC 0253Z 236DEG 22KT 3439 9805

03
Special weather statement, Apr 27, 10:09 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1009 PM CDT Tue Apr 27 2021

OKZ044-TXZ086-089-090-280400-
Cotton OK-Clay TX-Wichita TX-Archer TX-
1009 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Cotton...
northwestern Clay...southeastern Wichita and north central Archer
Counties Until 1100 PM CDT...

AT 1007 PM CDT, a strong thunderstorm was located over northwestern
Wichita Falls, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Petrolia, Dean, Sheppard AFB,
Lakeside City, Pleasant Valley, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3378 9862 3400 9873 3420 9836 3396 9819
TIME...MOT...LOC 0307Z 238DEG 21KT 3394 9856

03
Special weather statement, Apr 27, 10:35 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1035 PM CDT Tue Apr 27 2021

OKZ030-280400-
Pottawatomie OK-
1035 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie County
Until 1100 PM CDT...

AT 1031 PM CDT, a strong thunderstorm was located over Tecumseh,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Shawnee, Tecumseh, Earlsboro, Johnson, Brooksville, Bethel Acres,
Aydelotte and Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3513 9692 3523 9708 3546 9690 3546 9678
      3524 9678
TIME...MOT...LOC 0331Z 220DEG 26KT 3526 9692

03
Special weather statement, Apr 27, 10:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1043 PM CDT Tue Apr 27 2021

OKZ037-280415-
Tillman OK-
1043 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Tillman County Until 1115
PM CDT...

AT 1043 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended near Hollister, moving north at 20 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

Locations impacted include...
Hollister and Loveland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3421 9876 3422 9897 3444 9897 3444 9873
TIME...MOT...LOC 0343Z 181DEG 15KT 3428 9887

03
Special weather statement, Apr 27, 10:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1046 PM CDT Tue Apr 27 2021

OKZ027-028-039-040-045-046-280430-
Grady OK-Stephens OK-Carter OK-Garvin OK-McClain OK-Jefferson OK-
1046 PM CDT Tue Apr 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...eastern
Stephens...northwestern Carter...western Garvin...southwestern
McClain and northern Jefferson Counties Until 1130 PM CDT...

AT 1045 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Bradley to 7 miles southeast of Bray to 3 miles
northwest of Loco, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...

Locations impacted include...
Noble, Lindsay, Velma, Washington, Foster, Tatums, Bradley, Loco,
Ratliff City, Criner, Payne, Pernell, Cox City and Erin Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3423 9785 3452 9783 3492 9775 3514 9741
      3513 9740 3510 9740 3484 9744 3438 9747
TIME...MOT...LOC 0345Z 215DEG 27KT 3488 9765 3458 9772 3436 9772

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:09 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox51 min
Apr 27, 7:15 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Apr 27, 7:44 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger46 min
Apr 27, 7:53 PM CDTTornado WarningOUNWichita24 min
Apr 27, 7:58 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox, Wilbarger47 min
Apr 27, 8:39 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger51 min
Apr 27, 9:06 PM CDTSpecial Weather StatementOUNBaylor39 min
Apr 27, 9:35 PM CDTSpecial Weather StatementOUNWichita25 min
Apr 27, 9:54 PM CDTSpecial Weather StatementOUNArcher51 min
Apr 27, 10:09 PM CDTSpecial Weather StatementOUNWichita51 min
Apr 27, 10:47 PM CDTAreal Flood AdvisoryOUNWichita118 min
Apr 27, 11:13 PM CDTSpecial Weather StatementOUNClay47 min
Apr 28, 1:13 AM CDTAreal Flood AdvisoryOUNArcher, Clay, Wichita4 hr
Apr 28, 3:11 AM CDTFlash Flood WarningOUNArcher, Clay, Wichita6 hr
Apr 28, 3:33 AM CDTSpecial Weather StatementOUNWichita27 min
Apr 28, 4:00 AM CDTSpecial Weather StatementOUNBaylor30 min
Apr 28, 4:24 AM CDTAreal Flood AdvisoryOUNArcher, Baylor3 hr
Apr 28, 4:57 AM CDTSpecial Weather StatementOUNClay33 min
Apr 28, 5:28 AM CDTTornado WarningOUNClay17 min
Apr 28, 4:38 PM CDTSpecial Weather StatementOUNHardeman37 min
Apr 28, 5:12 PM CDTSpecial Weather StatementOUNFoard33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.